MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNIVERSAL MOD ELEC/BATT SGL TRIG HP; LINE-POWERED SURGICAL POWER TOOL SYSTEM MOTOR

ZIMMER SURGICAL SA UNIVERSAL MOD ELEC/BATT SGL TRIG HP; LINE-POWERED SURGICAL POWER TOOL SYSTEM MOTOR
Catalog Number 89-8507-400-10
Medical Device Problem Codes Smoking (1585); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handpiece has suddenly stopped.After tapping, it turned on and for a short period of time smoke was noted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - china.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h11.Review of the most recent repair record identified no repairs related to the reported event.The product met the applicable acceptance criteria; therefore complaint history review and review of the manufacturing records were not performed.With given information, a definitive root cause cannot be determined as the event was not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
UNIVERSAL MOD ELEC/BATT SGL TRIG HP
Common Device Name
LINE-POWERED SURGICAL POWER TOOL SYSTEM MOTOR
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key21330462
Report Number0008031000-2025-00020
Device Sequence Number8494191
Product Code HAB
UDI-Device Identifier00889024354609
UDI-Public(01)00889024354609(10)5015112
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8507-400-10
Device Lot Number5015112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown